Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 20, 1999, 10:25 PM CDT for Dodge County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 21, 1999, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKE 210328 FFWMKE WIC027-210600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 PM CDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... DODGE COUNTY IN SOUTHEASTERN WISCONSIN * UNTIL 100 AM CDT * AT 1025 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAIN ACROSS MUCH OF DODGE COUNTY...MOVING EAST AT 20 MPH. RADAR ESTIMATED RAINFALL OF OVER TWO INCHES IN THE PAST HOUR. * NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED IN THE FOX LAKE...HORICON...JUNEAU AND BEAVER DAM AREAS WITH A FOOT OF WATER OVER SOME ROADS. MORE ,STORMS WERE STILL TO THE WEST OF DODGE COUNTY AND WILL ALSO AFFECT THE AREA. THIS WILL ONLY INCREASE THE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 20, 9:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CDT TUE JUL 20 1999 FFW TO CONTINUE FOR MKX CWA. 12Z NGM LOOKS BETTER WITH QPF THAN ETA OR 18Z RUC. AVN NOT DOING TOO BAD EITHER BUT AMOUNTS MAY BE ON THE LOW SIDE. 00Z ANAL SHOWS COPIOUS MOIST AT SFC THRU H8 LEVEL BEING ADVECTED INTO SRN WI. SFC BOUNDARY ACROSS NRN IA THEN RUNNING SE INTO NRN IL. IR IMAGERY SHOWS CONTINUED COOLING AND EXPANSION OF COLDER TOPS INTO SW WI WITH STG MOISTURE CONVERGENCE/THETAE ADVECTION NOTED TOO. KMKX 88-D IMAGERY PAINTING GOOD COVERAGE OF 40 TO 50 DBZ RETURNS SAGGING INTO SRN WI. MOST INTENSE CELL WEST OF DBQ LOOKS TO BE THE HOT AREA FOR SVR WX THUS REMOVED THAT WORDING FOR MOST OF CWA. SPC DISCUSSION WILL DROP WATCH AT 3Z SO CAN LET GO OF THAT WORDING IN OUR FAR SW CNTYS AT THAT TIME. LOWERED TEMPS A TOUCH TO ACCOUNT FOR PRESENT TRENDS. .MKX...FLASH FLD WATCH TNGT ZONES 46..47..51..52..56>60..62>72. COLLAR
In the hours before
Special weather statement, Jul 20, 5:59 PM CDT, 4 hours 26 minutes before
WIZ046-047-051-052-056>060-062>072-202350- SPECIAL WEATHER STATEMENT ...CORRECTED... NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 559 PM CDT TUE JUL 20 1999 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN UNTIL 10 PM CDT... AS OF 6 PM CDT STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF EASTERN IOWA. ADDITONAL THUNDERSTORMS WERE OVER CENTRAL WISCONSIN. THESE STORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. THE STORMS WILL MOVE INTO SOUTH CENTRAL WISCONSIN AFTER 800 PM CDT. THESE STORMS HAVE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS COULD ALSO PRODUCE TORRENTIAL RAINS... POSSIBLY PRODUCING FLASH FLOODING. PEOPLE IN SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN SHOULD STAY ALERT TO RADIDLY CHANGING WEATHER CONDITIONS THIS EVENING. JK/JH
Local storm report, Jul 20, 7:52 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
752 PM CDT TUE JUL 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 PM 1 W ALBANY WI WIND DAMAGE
07/20/99 GREEN BARN DESTROYED
0257 PM 1 S ALBANY WI WIND DAMAGE
07/20/99 GREEN 8 POWER LINE POLES
SNAPPED IN TWO LANDING
ON TRUCK TRAPPING THREE
INSIDE
0311 PM 3 S ALBANY WI WIND DAMAGE
07/20/99 GREEN BARN DESTROYED KILLING
5 CATTLE AND INJURING
UP 85 MORESpecial weather statement, Jul 20, 7:55 PM CDT, 2 hours 30 minutes before
WIZ046-047-051-052-056>060-062>072-210125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT TUE JUL 20 1999 AT 750 PM STRONG THUNDERSTORMS WERE LOCATED OVER SAUK COUNTY PRODUCING TORRENTIAL RAINS OF 1.5 INCHES IN AN HOUR...ALONG WITH FREQUENT LIGHTNING AND WINDS TO 40 MPH. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH AND SHOULD MOVE INTO COLUMBIA COUNTY. OTHERWISE A LARGE AREA OF LIGHT TO MODERATE RAIN COVERED AN AREA NORTH OF A LA CROSSE TO SHEBOYGAN LINE. THIS AREA OF RAIN WAS SLOWLY DROPPING SOUTHEAST. OTHER THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN WISCONSIN AS THE EVENING PROGRESSES. THUNDERSTORMS IN NORTHEAST IOWA MAY ALSO AFFECT SOUTHWEST WISCONSIN. JH
Special weather statement, Jul 20, 7:55 PM CDT, 2 hours 30 minutes before
WIZ046-047-051-052-056>060-062>072-210125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT TUE JUL 20 1999 AT 750 PM STRONG THUNDERSTORMS WERE LOCATED OVER SAUK COUNTY PRODUCING TORRENTIAL RAINS OF 1.5 INCHES IN AN HOUR...ALONG WITH FREQUENT LIGHTNING AND WINDS TO 40 MPH. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH AND SHOULD MOVE INTO COLUMBIA COUNTY. OTHERWISE A LARGE AREA OF LIGHT TO MODERATE RAIN COVERED AN AREA NORTH OF A LA CROSSE TO SHEBOYGAN LINE. THIS AREA OF RAIN WAS SLOWLY DROPPING SOUTHEAST. OTHER THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN WISCONSIN AS THE EVENING PROGRESSES. THUNDERSTORMS IN NORTHEAST IOWA MAY ALSO AFFECT SOUTHWEST WISCONSIN. JH
Special weather statement, Jul 20, 9:11 PM CDT, 1 hour 14 minutes before
WIZ051-052-058>060-062>072-210240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CDT TUE JUL 20 1999 AT 905 PM A LARGE AREA OF RAIN AND THUNDERSTORMS WAS OVER SOUTHERN WISCONSIN MAINLY NORTH OF A DUBUQUE...MADISON...TO SHEBOYGAN LINE. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN. THE RAIN AREA WAS GRADUALLY SINKING SOUTHEAST AS MORE STORMS DEVELOP AHEAD OF THE MAIN RAIN AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN INCLUDING THE MILWAUKEE AND MADISON METRO AREAS FOR THE REMAINDER OF TONIGHT. BE ALERT FOR TORRENTIAL RAINS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. FLASH FLOODING IS POSSIBLE. IN THE MEANTIME...THE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS DIMINISHED GREATLY. JH
Special weather statement, Jul 20, 9:11 PM CDT, 1 hour 14 minutes before
WIZ051-052-058>060-062>072-210240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CDT TUE JUL 20 1999 AT 905 PM A LARGE AREA OF RAIN AND THUNDERSTORMS WAS OVER SOUTHERN WISCONSIN MAINLY NORTH OF A DUBUQUE...MADISON...TO SHEBOYGAN LINE. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN. THE RAIN AREA WAS GRADUALLY SINKING SOUTHEAST AS MORE STORMS DEVELOP AHEAD OF THE MAIN RAIN AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN INCLUDING THE MILWAUKEE AND MADISON METRO AREAS FOR THE REMAINDER OF TONIGHT. BE ALERT FOR TORRENTIAL RAINS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. FLASH FLOODING IS POSSIBLE. IN THE MEANTIME...THE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS DIMINISHED GREATLY. JH
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:16 AM CDT | Flash Flood Warning | MKX | Dodge, Washington | 3 hr |
| Jul 21, 12:32 AM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 3 hr |
| Jul 21, 12:40 AM CDT | Flash Flood Warning | MKX | Ozaukee | 3 hr |
| Jul 21, 3:00 AM CDT | Flash Flood Warning | MKX | Dodge, Washington | 5 hr |
| Jul 21, 3:20 AM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Waukesha | 5 hr |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.